Blog Archives

Why Did The Medication Stop Working So Fast–The Antibiotic Dilemma

When my medications turned off immediately for no apparent reason, I was befuddled and beyond worried. Not long ago a good friend experienced the same perplexing event with no medical forewarning. I saw an increase in balance issues, a reduction in drug benefit, and it took a longer time for to receive any benefit from my Parkinson’s disease medications.

Be aware of what might be interfering with your medications..

Be aware of what might be interfering with your medications.

It is a topic that I have seen no discussion on and yet to hear any doctor or patient bring to light. That most elusive of topics is the inclusion of antibiotics and the whirlwind of turmoil that can come with it.

Antibiotics disrupt the balance of our stomachs and the important enzymes for healthy digestion. They wipe out both the good and bad stuff in your gut, thus causing problems with the stability of your medications. As we all know, without absorption through the blood-brain barrier Levodopa and other medications lose their potency and overall efficacy.

So, the next time your physician wants to talk about putting you on an antibiotic for a toothache, infection, or anything that crops up, discuss with your doctor what the potential  side-effects might do to your Parkinson’s disease drugs and know what you may be facing. The antibiotics may be needed, just be prepared and consider a good probiotic to replace those digestive juices.

I am not a doctor and this is not medical advice. This is personal opinion and my events. Discuss this with your doctor before you make any changes. Share your stories with me and my readers, if you like. I will share your stories.

%d bloggers like this: